MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA25
Medical Device Problem Codes Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per ifu for crown prt pericardial heart valve anti-coagulant use is advised after device implant."in general, for bioprostheses, anticoagulation therapy is recommended for 90 days after aortic valve replacement." the event has been resolved without device intervention.Device not explanted.
 
Event or Problem Description
On july 24th the manufacturer was notified of the following event: for a crown prt pericardial heart valve size 25 that was implanted on (b)(6) 2015 , a thrombus was detected on one cusp of the valve in (b)(6) 2017.The patient did not receive anti-coagulation after device implant.On detection of the thrombus, the patient was treated with anti-coagulation and the thrombus disappeared.The event was resolved through use of anti-coagulation and no device intervention was required, the device is still implanted.The patient is being monitored by the cardiologist at present.
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # cna25, s/n # (b)(4), were pulled and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna25 mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
Reuslts: external review of echo report: on (b)(6) 2017 ¿ tte ¿ there is a large mass (possibly thrombus) on the aortic side of the leaflet in the non-coronary position.The opening of this leaflet is restricted but still opens.
 
Additional Manufacturer Narrative
The patient's operation report was received and indicated that anticoagulation was appropriately recommended post-operatively (corrected information).Based on the document review performed previously, no manufacturing deficits were identified.The patient's operation report (attached) indicated that anticoagulation therapy was appropriately recommended post-operatively, and the suspected endocarditis was not confirmed.As the device was not explanted, no further investigation can be performed at this time, and it is not possible to determine the root cause of the event.According to the crown prt instructions for use, "adverse events potentially associated with the use of bioprosthetic heart valves (in alphabetical order) include.Thromboembolism [and] valve thrombosis".As such, the reported event is a known inherent risk of the procedure.
 
Event or Problem Description
On july 24th the manufacturer was notified of the following: on (b)(6) 2015, a crown prt pericardial heart valve size 25 and aortic conduit were implanted, and post-operative anticoagulation therapy was recommended.At the time of operation, a popliteal embolism was evident.The post-operative patient outcome was good, and the valve was functioning normally per echocardiographic review seven days post-operatively.The patient was admitted on suspicion of endocarditis on (b)(6) 2017.During the admission, thrombus of the valve was identified.Antibiotic and anticoagulation therapy were provided.The thrombus was resolved following anticoagulation therapy.The endocarditis was not confirmed.A popliteal embolectomy was also performed on (b)(6) 2017.The patient is presently doing well and is booked for follow-up echocardiography.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key6815782
Report Number3004478276-2017-00148
Device Sequence Number162451
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)200131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/08/2017
11/03/2017
12/14/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/27/2017
11/27/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR